MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System
Model Number CI522
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient underwent an mri in 2024 (specific date not reported).Following the mri, the patient experienced pain while wearing the sound processor, and no connection could be established with the implant.A revision surgery was subsequently performed (specific date not reported) to replace the magnet; however, connection with the implant could still not be established following the procedure.Subsequently, the device was explanted on (b)(6)2026.The patient was reimplanted with another cochlear device during the same surgery.Additional information has been requested but has not been made available as of the date of this report.
 
Additional Manufacturer Narrative
Device analysis indicated device failure.Device analysis report attached.

Brand Name
Nucleus CI522 Cochlear Implant with Slim Straight Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
dini aziz
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50800696
Report Number6000034-2026-03296
Device Sequence Number10589645
Product Code MCM
UDI-Device Identifier09321502032599
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/22/2020
Device Model NumberCI522
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/14/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale